MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER
Model Number 0035H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.A device history record review could not be performed because a lot number was not provided by the customer.With limited information provided, we may only continue to track and trend for the defective condition.
 
Event or Problem Description
It was reported by the rep during an exploratory laparotomy with the setting on 40.40 during the opening of the midline incision, the device was arching and flames were shooting out of the tip.A second device was tried, and it did the same thing.The patient had no implants or tattoos.The procedure was completed with a third like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: one each 0035h unknown lot number was returned for evaluation.During visual inspection, charred eschar was found on the electrode tip.The most likely cause of the reported event is a result of eschar tissue build up on the electrode.It is a known that the tip becomes hot upon activation and if eschar tissue build-up were to exist it could become a glowing ember and with the right conditions such as an oxygen enriched environment or alcohol prep solutions, a burst of flames/flash could occur.It was evident during the evaluation that ptfe coating was mostly missing from the distal tip of the electrode, indicating that the tip was extremely hot at the time of the event.It is recommended to use of a damp sponge to remove eschar build up on the tip.The complaint is confirmed as use error.

Brand Name
E-Z CLEAN PNCL BTN HLSTR
Common Device Name
E-Z CLEAN PENCIL BUTTON HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9589040
Report Number1721194-2020-00012
Device Sequence Number11391230
Product Code GEI
UDI-Device Identifier10614559100493
UDI-Public10614559100493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0035H
Device Catalogue Number0035H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/28/2020
Patient Sequence Number1